ergo-log.com

Definition: "An ergogenic aid is any substance or phenomenon that enhances performance "

about us

/

contact

/

24.10.2021


Ostarine | Yet another SARM that might damage your liver

The endocrinological and psychological side effects of SARMs resemble those of steroids, we reported this week. In 2020, we wrote about liver abnormalities in users of the SARM LGD-4033, and today we have to bring more bad news. According to a recent Canadian study, the SARM ostarine can also damage the liver.


Ostarine | Yet another SARM that might damage your liver


The case
The main character in the case study published by Canadian doctors at the University of British Columbia in the ACG Case Reports Journal is a bodybuilder in his forties. He has been taking ostarine in an unknown dose for two months and is feeling bad. He has low energy, has diarrhea, jaundice and itching and has lost his appetite.

Those are the classic symptoms of liver damage from anabolics. In his blood, the researchers indeed found a too high level of the liver enzymes ALP and ALT, and a high level of bilirubin. After ruling out a number of other causes, the Canadians biopsy the man's liver.


Ostarine | Yet another SARM that might damage your liver


The biopsy shows that the man has cholestasis. In cholestasis, ducts in the liver become inflamed, so that they can no longer drain bile to the small intestine. Cholestasis occurs with some regularity in users of good, old anabolic steroids, designer steroids and SARMs.

Incidentally, this is the first time that doctors have confirmed a liver abnormality in users of SARMs by means of a biopsy. Just so you know.

Recovery
Since the inflammation in the liver is relatively mild, the researchers send the bodybuilder home, but keep a close eye on him afterwards. The figure below shows how his liver values ​​after three months were already well on their way to becoming normal.

Click on the figure for a larger version.


Ostarine | Yet another SARM that might damage your liver


Dose?
In a trial that the inventors of ostarine published in 2011 in the Journal of Cachexia, Sarcopenia and Muscle, the researchers read that a study participant had to drop out because his ALT level rose by a factor of 4 above the normal level. In seven other participants, ALT levels also rose, but to a lesser extent. In that trial, the study participants used a maximum of 3 milligrams of ostarine per day.

It is not clear how much ostarine the bodybuilder used daily, but it was undoubtedly more than the study participants in the aforementioned trial. Most producers put 10 milligrams of ostarine in a capsule. Most online stores advise women to take 1 capsule a day, and men 2-3.

If study participants in a trial can already show signs of liver damage with a dose of 3 milligrams of ostarine per day, what could happen at 7 to 10 times that dose?

Source:
ACG Case Rep J 2021;8:e00518.

More:
The side effects of SARMs and MK-677 are more similar to those of anabolic steroids than you think 21.10.2021
Is LGD-4033 liver toxic? 26.08.2020
Sometimes SARMs damage the liver 17.05.2020

Archives:
Roids (& SARMs) Gone Wrong
SARMs
Liver


Designersteroid methylepithiostanol damages liver and kidneys Designer supplement Super DMZ Rx 2.0 can cause jaundice Liver damage & designer steroids: blame the manufacturer again

Designersteroid methylepithiostanol damages liver and kidneys
Methylepithiostanol entered the market in 2006 as a designer steroid.

Designer supplement Super DMZ Rx 2.0 can cause jaundice
Even with normal use, the designer supplement Super DMZ Rx 2.0, which contains a mix of two designer steroids, can cause cholestasis and jaundice.

Liver damage & designer steroids: blame the manufacturer again
Doctors continue to report cases of bodybuilders who've developed liver damage from taking designer steroids they've obtained underground.